MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM 8 HOLE STRAIGHT PLATE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU SYSTEM 8 HOLE STRAIGHT PLATE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The product was implanted between 10 sep 2018 and 12 nov 2018.Concomitant medical products: the therapy date was between 10 sep 2018 and 12 nov 2018.The user facility is foreign; therefore a facility medwatch report will not be available.
 
Event or Problem Description
It was reported that one plate which was fixated to the patient's ninth rib fractured post-implantation.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of post-operative ct scans and x-rays.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.For this part (76-2601) and the previous one year (from the notification date), there is a complaint rate of 0.016% which is no greater than the occurrence listed in the application fmea.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
RIBFIX BLU SYSTEM 8 HOLE STRAIGHT PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8567151
Report Number0001032347-2019-00259
Device Sequence Number19642384
Product Code HRS
UDI-Device Identifier00841036184308
UDI-Public00841036184308
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K162974
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2601
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS, CATALOG#: NI, LOT#: NI